Alert archive / Missouri / Flash Flood Warnings in 1999

Flash Flood Warning 96, NWS Springfield, MO

June 1, 1999Barton County, Dade County, Jasper County, Missouri; Cherokee County, Kansas

NWS Springfield, MO issued this flash flood warning at Jun 1, 1999, 3:50 AM CDT for Barton County, Dade County, Jasper County, Missouri; Cherokee County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 1, 1999, 3:50 AM CDT (08:50 UTC)
Expired
Jun 1, 1999, 8:00 AM CDT
In force
4 hr
Issued by
NWS Springfield, MO
Area
Whole counties

Counties Cherokee County, KS, Barton County, MO, Dade County, MO, Jasper County, MO

The radar

The Springfield radar (KSGF), 84 km from the middle of the area, began a volume at 08:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1999-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 141 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1999-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
141 J/kg
Mixed-layer CIN
-159 J/kg
Mixed-layer LCL
1147 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSGF 010851
FFWSGF
KSC021-MOC011-039-057-097-011300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
350 AM CDT TUE JUN 1 1999

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CHEROKEE COUNTY IN SOUTHEASTERN KANSAS
  BARTON COUNTY IN SOUTHWESTERN MISSOURI
  CEDAR COUNTY IN SOUTHWESTERN MISSOURI
  DADE COUNTY IN SOUTHWESTERN MISSOURI
  JASPER COUNTY IN SOUTHWESTERN MISSOURI

* UNTIL 800 AM CDT

* AT 350 AM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING
  THUNDERSTORMS PRODUCING HEAVY RAINFALL.  THESE STORMS WERE LOCATED
  FROM NEAR STOCKTON TO CARTHAGE TO BAXTER SPRINGS AND WERE MOVING
  NORTHEAST AT 30 MPH.  DOPPLER RADAR WAS ESTIMATING 2.00 TO 2.50
  OF RAINFALL WITHIN THE PAST HOUR WITH THESE STORMS.

* HEAVY RAIN PRODUCING THUNDERSTORMS WILL CONTINUE TO PUSH THROUGH
  THE WARNING AREA OVER THE NEXT 2 TO 3 HOURS. THIS WILL QUICKLY LEAD TO
  THE FLOODING OF^ LOW LYING AREAS SUCH AS LOW WATER CROSSINGS.


FLOODING OF ROADS...HIGHWAYS...DITCHES...AND OTHER LOW LYING AREAS
WILL OCCUR WITH THESE STORMS.  DO NOT DRIVE THROUGH FLOOD AREAS SUCH AS
LOW WATER CROSSINGS.


DG/DSA

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 1, 3:20 AM CDT, 30 minutes earlier.

Area forecast discussion, Jun 1, 3:20 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 AM CDT TUE JUN 1 1999

FORECAST CONCERNS: TEMPERATURES/RAIN CHANCES

ANOTHER BUSY SHIFT THIS MRNG WITH AREA OF CONVECTION MOVG ACRS WRN
PART OF FA ATTM. ANOTHER COMPLEX OF STORMS MOVG ACRS CNTRL KS AS
WELL.

MODELS ARE IN DECENT AGREEMENT THIS MRNG WITH OVERALL PATTERN THIS
FCST PD. WK SHRT WV APCHG THE AREA FM THE PLAINS THIS MRNG IS AIDING
IN CONVECTION CURRENTLY OVR THE AREA. MORE POTENT SHRT WV NOTED ON
WATER VAPOR IMAGERY MOVG OUT OF THE CNTRL ROCKIES. ALL THE MODELS
TAKE THIS SECOND SHRT WV BASICALLY EWD OVR THE NXT 24 TO 36 HRS. WL
LEAN TOWARD ETA MODEL THIS MRNG...AS IT HAS BEEN HANDLING THINGS
BETTER THAN THE OTHER MODELS THE PAST FEW DAYS.

MAIN QUESTION TODAY AND INTO TNGT IS PRECIP CHCS. CLOUD TOPS...ASSOCD
WITH FIRST AREA OF CONVECTION...CONT TO WARM. MCS ACRS KANSAS CONTS
TO MOVE E-SEWD...BUT IS MOVG INTO MORE STABLE CONDITIONS. WL BASE
POPS ON LATEST RADAR TRENDS PRIOR TO ZONE ISSUANCE THIS MRNG.

SFC LOW OVR SWRN KS THIS MRNG...IS FCST TO LIFT NEWD OVR THE NEXT 24
HRS. ASSOCD CDFNT IS PROGGED TO WORK SLOLY ACRS MOST OF FA BY WED
MRNG...AND THEN STALL OUT ACRS AR. BEST PRECIP CHCS WL BE TODAY AND
INTO TNGT OVR MOST AREAS...AND IN ERN AREAS INTO WED. THETA-E RDG
AXIS WL MOVE ACRS THE REGION LATER TODAY AND THEN SHIFT SEWD OF THE
REGION BY TNGT AND WED. CURRENT PLAN IS TO LET FLASH FLOOD WATCH
EXPIRE THIS MRNG.

UPR RDG FCST TO BLD INTO THE AREA FM THE WEST LATER IN THE DAY ON
WED...AS UPR TROF DEEPENS OVR THE WESTERN STATES. WEAK SFC HIGH ALSO
FCST TO MOVE INTO THE REGION AS WELL...GIVING US A BREAK FM THE RAIN.

NGM MOS MAX TEMPS HAVE COME MORE IN LINE WITH AVN NUMBERS TODAY.
STILL PREFER THE SLIGHTLY COOLER AVN GUIDANCE WITH EXPECTED CLDS
COVER AND RAIN THREAT TODAY.

STL...WORK ZNS WL BE SENT SHORTLY.

CCF
SGF EB 079/061 081/062 081 096311
JLN EB 081/062 083/063 083 097211
UNO EB 081/062 082/063 082 095431
VIH EB 080/059 080/060 080 096311

RICKARD

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 1:52 AM CDTFlash Flood WarningSGFVernon3 hr
Jun 1, 3:27 AM CDTSevere Thunderstorm WarningSGFJasper33 min
Jun 1, 3:50 AM CDTFlash Flood WarningSGFCedar4 hr
Jun 1, 4:56 AM CDTSevere Thunderstorm WarningSGFOzark64 min
Jun 1, 3:24 PM CDTSevere Thunderstorm WarningSGFCedar, Polk66 min
Jun 1, 3:34 PM CDTSevere Thunderstorm WarningSGFDade36 min
Jun 1, 3:38 PM CDTSevere Thunderstorm WarningSGFCamden, Laclede67 min
Jun 1, 4:03 PM CDTTornado WarningSGFCamden, Laclede52 min
Jun 1, 4:16 PM CDTTornado WarningSGFMiller34 min
Jun 1, 4:30 PM CDTTornado WarningSGFMiller, Pulaski65 min
Jun 1, 4:49 PM CDTTornado WarningSGFDallas, Polk51 min
Jun 1, 4:49 PM CDTTornado WarningSGFWebster51 min
Jun 1, 5:15 PM CDTSevere Thunderstorm WarningSGFNewton65 min
Jun 1, 5:17 PM CDTTornado WarningSGFMaries63 min
Jun 1, 5:33 PM CDTTornado WarningSGFPhelps, Pulaski62 min
Jun 1, 5:55 PM CDTSevere Thunderstorm WarningSGFTexas35 min
Jun 1, 5:57 PM CDTSevere Thunderstorm WarningSGFGreene33 min
Jun 1, 6:02 PM CDTSevere Thunderstorm WarningSGFDouglas48 min
Jun 1, 6:40 PM CDTTornado WarningSGFPhelps20 min
Jun 1, 6:51 PM CDTSevere Thunderstorm WarningSGFPulaski34 min
Jun 1, 1:01 AM CDTFlash Flood WarningSGFBourbon, Crawford4 hr

Nearby

Flash Flood Warnings in Missouri, 1999Flash Flood Warnings in Kansas, 1999Every flash flood warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.